MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 60PFS35
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Expiration date and manufacture date are unknown, no information is available based on reported lot number.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that post reprocessing of the tube a discoloration of the silicone immediately below the flange area (yellow tinge) is noted.The more times we reprocess the tubes the discoloration becomes more pronounced.There has been no report of patient injury or no observable clinical symptoms or a change in symptoms identified in the patient.
 
Additional Manufacturer Narrative
Device evaluation: one device was received for investigation.Upon visual inspection, the color change in the tube was identified, slightly yellow areas can be seen.The complaint was confirmed.Based on the analysis performed the condition was reported after reprocessing the product.Initially the discoloration was not present during the pre-use check, the instructions for use indicate that the product should be stored and cleaned with precaution.The root cause could be due to improper use of the product.No lot number was provided therefor no device history report (dhr) review could be completed.No corrective actions are required since the root cause for discoloration of the product is for improper use of the product.

Brand Name
BIVONA TRACHEOSTOMY TUBES
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16576744
Report Number3012307300-2023-02728
Device Sequence Number14984145
Product Code JOH
UDI-Device Identifier15021312005851
UDI-Public15021312005851
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60PFS35
Device Catalogue Number60PFS35
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/08/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer05/26/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown